MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 32 STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 32 STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWD132
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Subluxation (4525)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the patient had a revision for a bio-rsa glenoid patient which had appeared to have a re-absorbed.The surgeon removed the glenosphere and baseplate with ease from the glenoid socket and packed it full with femoral head allograft.The tray and poly were removed from the flex stem and surgeon placed a 50x16 cocr flex humeral head onto the stem to turn it to a hemi.It was reported in a final report from surgeon, the right shoulder prosthesis was dislocated with the humeral end lying inferior to the glenoid prosthetic margin.Extensive osteolysis surrounding the glenoid component.
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Additional Manufacturer Narrative
Correction: b1 (ae&pp) and d6 (implant, explant dates) corrected.The reported event could be confirmed.The device was not returned, but evidence was provided, which matches the alleged failure.A device inspection was not possible since the affected device was not returned.From the provided picture taken just after the devices explantation, we can observe the presence of soft tissues on the removed implants and the received plastic insert had a half-worn area on the functional flat surface, probably due to the friction with the glenoid components.No additional information could be observed.Since data, a pre-operation x-ray, blueprint images, and a picture of the extracted implants were provided, the opinion of a medical expert was sought and stated as follows regarding the dislocation issue, the humerus together with the humeral implant has dislocated in the glenohumeral articulation.The humeral stem is well-fixed to the bone and the humeral tray is well fixed to the stem.Regarding the reported osteolysis surrounding the glenoid component the direction of the x-ray does not allow for a detailed assessment of bone surrounding the glenoid baseplate.The baseplate is however, angled superiorly which can be related to implant migration.Since we have no earlier images to compare with, a detailed assessment is not possible.Since the surgeon needed to fill the glenoid defect with a femoral bone graft, we may assume bone loss due to osteolysis on the glenoid side patient related most likely, resorption of bio-rsa bone graft followed by loosening of the glenoid baseplate.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Resorption of the bio-rsa bone graft, followed by loosening of the glenoid baseplate, is the most likely root cause of the glenohumeral dislocation observed.However, more detailed information about the complaint event must be available in order to clearly determine the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that, the patient had a revision for a bio-rsa glenoid patient which had appeared to have a re-absorbed.The surgeon removed the glenosphere and baseplate with ease from the glenoid socket and packed it full with femoral head allograft.The tray and poly were removed from the flex stem and surgeon placed a 50 x 16 cocr flex humeral head onto the stem to turn it to a hemi.It was reported in a final report from surgeon, the right shoulder prosthesis was dislocated with the humeral end lying inferior to the glenoid prosthetic margin.Extensive osteolysis surrounding the glenoid component.

Brand Name
AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 32 STERILE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23976916
Report Number3000931034-2026-00034
Device Sequence Number10609316
Product Code PHX
UDI-Device Identifier03700386917103
UDI-Public03700386917103
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberDWD132
Device Lot Number0955AZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale